It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-17-2005, 12:37 PM   #1
Senior Member
(female)
 
Join Date: Oct 2004
Posts: 130
pat52 HB User
Benicar

I just came back from the doctor ans she suggested cutting my current dosage in half. With 40 mg-I had readings 89/59 in the morning to 106/67. She thought the low BP was cauing me to have dizzy and spacey feelings. I also have been taking valium for "ear rocks" -bad case of vertigo for 4 months but still suffering from the "off balance" dizzy -anxious feeling. Besides that I'm going through menopause-so who know what's wrong with me-lol
Question-I started cutting my BP pill in half today and the valium. I took my pressure this morning and it was 125/70-a high reading for me -since with 40mg Benicar and 5mg of valium (2x per day) it ran no higher than 110/68. I know one day cutting back Benicar to 20mg couldnt cause my BP to raise-but Im wondering by cutting the 10mg of valium per day (started tapering valium 2weeks ago to only 5mg per day) to 2.5 today might have caused the rise. Maybe the valium was helping to keep my BP low with Benicar?
I hate taking BP pills-have for over a year-Benicar and can say I hate the way it makes me feel. After 9 months on Benicar-I had severe vertigo /anxiety in Nov.and havent been the same since. I am a little nervous about reducing the BP medication-I've heard horror stories of people suffering strokes-heart problems because they stopped.
Anyone have probelms going off or lowering their dosage?
Since my BP was kept in a steady low range -I hate for it to raise to the 150/85 range (in the doctor office) prior to medication. (I bought the BP monitor when she wanted to add another BP med along with benicar-and kind of proved I tend to have white coat syndrome) So I dont really know what my BP range was at home prior to the medication.
Anyone taking Benicar and tapered off or quit would like you experience.

 
Sponsors Lightbulb
   
Old 03-17-2005, 01:58 PM   #2
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: Benicar

125/70 is a good reading. My doctor told me to try to keep my resting bp below 130/85. Do you feel less dizzy at 125/70 than at 110/68? Try your 1/2 dose for a few days and see how you feel and what your bp does. If it stays below 140/90 and your dizzy symptoms go away, that shouldn't give you strokes or heart problems.

 
Old 03-17-2005, 03:23 PM   #3
Senior Member
(male)
 
Join Date: Dec 2002
Location: Greer, SC, USA
Posts: 225
sunbird_owner HB User
Re: Benicar

I take Benicar 20mg. It seems from your symptoms, you could go down to 20mg. Se if that cuts down on the dizzziness. Just go get a pill splitter.

I really can't even tell that I am taking Benicar. No side effects at all.

Jay

 
Old 03-17-2005, 07:22 PM   #4
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: Benicar

Quote:
Originally Posted by pat52
(I bought the BP monitor when she wanted to add another BP med along with benicar-and kind of proved I tend to have white coat syndrome)
This was a very wise thing for you to do. Imagine how much of a disaster this would have been if your doctor added on more drugs. You would have ended up in the ER. And, then white-coat would have set in again. And, the ER would have thought you were having problems with high BP when in reality, it was low BP. And, they probably would have sent you home with even more drugs. Yes, home monitoring is VERY important.

Pal

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Frustrated with Benicar Side Effects! sapphira56 High & Low Blood Pressure 4 07-09-2008 03:41 PM
Switching from Benicar HCT to Benicar bab87 High & Low Blood Pressure 3 10-19-2007 11:58 AM
Side effect from Benicar/HCT 20/12.5 diuretic? gayle123 High & Low Blood Pressure 19 08-07-2007 02:50 AM
Benicar tweetee67 High & Low Blood Pressure 12 06-24-2007 06:04 PM
Benicar--hct GEORGEP High & Low Blood Pressure 6 02-19-2007 06:34 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 05:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!